Discussions By Condition: I cannot get a diagnosis.

darkening of the skin

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: bois627
  • April 17, 2008
  • 04:36 AM

Can anyone help me? About a year ago some skin patches on my face began to darken, above my lip and along my cheekbones. Its terrible and I have no idea why. I did change my diet 6 mo before it started happening. I went vegan. Could that be why??? Any ideas will help...

Reply Flag this Discussion

4 Replies:

  • age spots...sometimes called liver spots though I hear has nothing to do with the liver?! Laser treatment will "cure" them for sure..but you might try vitamin B's and vitamin C (this is what is offered here in Japan for them...very common here)...perhaps with your change of diet, you are not getting enough of the vitamins your body needs, so you may want to take supplements. I am not sure the vitamins will get rid of what you already have, but may help prevent new ones from forming. Joan
    Joan5555 316 Replies Flag this Response
  • Aside from changing your diet, have you changed anything else? Some medications can cause pigmentation changes such as steriods, birth control pills, and antibiotics. Do you have any other symptoms?
    GD2005 61 Replies Flag this Response
  • There is a very common fungus??? bacteria??? which causes dark patches like you describe on the face, over time the area will slowly get larger. I cant remember what it is called now but my sister was recently having that treated.. by antibiotics?? So see if your doctor will do a skin swab for it.
    taniaaust1 2,267 Replies Flag this Response
  • Here's a laundry list of things that can cause darkened skin, although the following does not distinguish all-over darkening versus darkened spots:adrenal hyperpalsiaadrenal insufficiencybiliary cirrhosischronic renal failurehemochromatosismalnutritionWilson's diseaseacromegalyarsenic poisoningcushing's syndromeLaennec's cirrhosismalignant melanomaporphyria cutane tardasclerodermathyrotoxicosistinea versicolorthis may not be complete, and probably contains way too many things to get checked for... have you been to a dermatologist yet? they might be able to help figure it out
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?